MAUDE Adverse Event Report: GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 8668
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 getinge received the information about the event which was related to washer disinfector with the model name 8668.As it was stated, the fully loaded instrument trolley drove off the unloader and fell on the floor.Furthermore, it has been clarified that no cart was docked to the unloader before the unloading was initiated.However the system failed to recognize the situation and consequently allowed the unloading process to start.The unloader was taken out of the service.There was no injury or damage reported, however we decided to report the issue based on a potential as instruments falling on the floor could bring a hazardous situation for the operator and lead to serious body injury if the situation was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
On 14th december, 2021 getinge received the information about the event which was related to washer disinfector with the model name 8668.On (b)(6) 2022 it was confirmed that the device used with the washer disinfector was free standing unloading conveyor (fsuc) which is automatic unloading station.The fully loaded instrument trolley drove off the fsuc and fell on the floor.Furthermore, it has been clarified that no cart was docked to the fsuc before the unloading was initiated.However the system failed to recognize the situation and consequently allowed the unloading process to start.The fsuc was taken out of the service.There was no injury or damage reported, however we decided to report the issue based on a potential as instruments falling on the floor could bring a hazardous situation for the operator and lead to serious body injury if the situation was to reoccur.
 
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.The purpose of this submission is also to provide correction of the section b5.Describe event or problem.This is based on the new information gathered.The previous section b5.Describe event or problem : on 14th december, 2021 getinge received the information about the event which was related to washer disinfector with the model name 8668.As it was stated, the fully loaded instrument trolley drove off the unloader and fell on the floor.Furthermore, it has been clarified that no cart was docked to the unloader before the unloading was initiated.However the system failed to recognize the situation and consequently allowed the unloading process to start.The unloader was taken out of the service.There was no injury or damage reported, however we decided to report the issue based on a potential as instruments falling on the floor could bring a hazardous situation for the operator and lead to serious body injury if the situation was to reoccur.The updated section b5.Describe event or problem: on 14th december, 2021 getinge received the information about the event which was related to washer disinfector with the model name 8668.On (b)(6) 2022 it was confirmed that the device used with the washer disinfector was free standing unloading conveyor (fsuc) which is automatic unloading station.The fully loaded instrument trolley drove off the fsuc and fell on the floor.Furthermore, it has been clarified that no cart was docked to the fsuc before the unloading was initiated.However the system failed to recognize the situation and consequently allowed the unloading process to start.The fsuc was taken out of the service.There was no injury or damage reported, however we decided to report the issue based on a potential as instruments falling on the floor could bring a hazardous situation for the operator and lead to serious body injury if the situation was to reoccur.
 
Event or Problem Description
Manufacturer reference number: (b)(4).
 
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.
 
Additional Manufacturer Narrative
On 14th december, 2021 getinge became aware of an issue related to free standing unloading conveyor (fsuc) used in the facility with one of the 86-series washer disinfectors.Customer reported switch getting stuck what resulted in cart fell off to the floor.The fsuc unloading device is not registered as a medical device, however upon the situation occurrence it was being used with washer disinfector 8668 as a system.Fully loaded cart falling off to the floor could bring a hazardous situation for the operator and lead to serious body injury if the situation was to reoccur, therefore we decided to report the complaint based on a potential.The device involved in the incident has been identified as a non-medical device ¿ free standing unloading conveyor (fsuc) with serial number: (b)(6).In this particular case the device was used as a system with 86-series washer disinfector, 8668 model with following serial number: (b)(6) and udi (b)(4), manufactured 09th may 2017.As it was stated in the complaint, the switch (part of the docking assembly) was found to be malfunctioning, so did not work as intended.The docking assembly contains of docking pin and docking sensor to control whether the trolley is correctly docked to the conveyer, as well as a stop pin which function is to stop the wash cart and prevent it from falling off the conveyor when the trolley is not docked in place.When the docking sensor was in the down position it was giving false signal that the trolley is docked properly when it was not.This led to the hazardous situation where the cart fall off from the unloader.During the investigation it was established that preventive maintenance for equipment which is a subject of this complaint, free standing unloading conveyor (fsuc) was performed in september 2021.The issue was consulted with the subject matter expert from the manufacturing site and as a result of the performed investigation, it was considered that docking assembly was not checked during preventive maintenance, however this scenario seems unlikely since the system has been successfully running for 3 consecutive months without any issue.Therefore the most likely root cause was established as impossible to define.It was established that when the event occurred, the affected device did not meet its specification as a malfunction of the docking sensor occurred and led to the situation that the cart was nearly to fall and in this way the device contributed to reportable event.None of the provided information indicates that upon the event occurrence the device was being used for patient treatment.The problem has been resolved as device was taken out of service.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.
 
Event or Problem Description
Manufacturer reference number: (b)(4).

Brand Name
86-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
dennis genito
ljungadalsgatan 11
vaxjo 
MDR Report Key13028486
Report Number9616031-2021-00038
Device Sequence Number19286912
Product Code MEC
UDI-Device Identifier07340153700277
UDI-Public(01)07340153700277
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8668
Device Catalogue NumberS-86682003-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/05/2022
03/04/2022
04/14/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/28/2022
03/29/2022
04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown